MY son is 15 years old hving diabetes since he was 9 years.Past one year has been very traumatic for us.HE has had night time seizures due to which his lantus has been adjusted to different timings...ie from mornings to two times a day and now back to night time,notthing works ...HisSugar level goes up to 350 in the mornings!
his weight is 70 kg and doctor has increased his Lantus from 32 unit to 35 units.He takes apidra as his short insulin.
If his BG is say 130 before dinner he takes 7-8 units of apidra.Post dinner BG is normal or sometimes slightly say between 80 to 160.the morning bg goes upto 350 at 4.30 A.M..Please advice what to do as correction dose hardly works at this time.
I would suggest checking the blood sugar levels at around 1-2 a.m. in the morning (4-6 hours after the night dose). If there are low, his night time dose may need to be decreased while if these are high the dose may need to be increased. I would suggest consulting an endocrinologist for suggestion of an appropriate management plan.
Hope this is helpful.
Hi! I have diabetes for 16 years (I was 12) and i'm using Lantus for about 1 year now... I take 42 units in the morning (my weight is 57kg) and 3-4 units of novorapid before main meals.... and sometimes I have hypoglycemia 4-5 am but in general my blood sugar is quite normal.... what i'm trying to say is maybe your son needs to increase his lantus dose, watch his night meals carefully... and of course consulting an endocrinologist is essential...
Hope your and your son best!!!
You are absolutely right,after I posted my question ,I was just browsing and found out that some adults take around 20 to 25 units of lantus.I tried reducing the dose and checked around 2 a.m each day first day it was 56 next day it was 76 and finally on the third day after bring lantus to 27 his sugar level was normal I.e 112, after this of course it goes up to 160 before breakfast, but at least it's not as bad as before!
This is a very valuable piece of advice for all those suffering from morning time ..highs.thank you very much !
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.